Posted 9/5/2022 7:14 AM (GMT -8)
Hi all - OH, Mom, Q - thanks for the stories of long-term chemo users! That may be my new tribe.
Q, The inflammation is throughout, and it is caused by the chemo. The chemo attacks my mucus membranes. I have bloody noses, a dry mouth, scratchy throat.... and irritated intestines, J Pouch, and anus. I'm having the biologic, Avastin, every other chemo now (rather than every time) because it's so hard on me, but I am still having it at all because hopefully it's hard on the cancer. On those weeks there are days my J pouch feels so inflamed and I have bleeding hemmies. (OH, calmoseptine and a lidocaine gel are my go-tos, as well as having a bidet!) The bottom rectal area becomes so inflamed that if there is any waste at all in my J pouch, I feel urgency - hence going to the bathroom many times just like in a bad UC flare. But then as the days of the chemo cycle continue, it gets better. And the hyoscyamine helps all through. The only side effect I've found is that one day I took an extra pill and was a bit dizzy. (Dizziness is listed as a possible S/E.)
OH, visitors....! We have had a number of them since moving, because (straydog!) we are walking distance to a large lake here is "Vacationland." People do rapid COVID tests before visiting, (Not that those are so reliable) but still, I'm not always comfortable. But I dearly love seeing friends and relatives, so I make my choices. We have a large screened porch, so that's where we entertain. Straydog, I was up in the night and heard the loons calling! Lovely.